Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Been taking Epilim and neurontin for left temporal lobe epilepsy, hypothyroidism, lethargic, high TSH levels. Medication?

Hello I am a 44 year old woman, have been taking Epilim and Neurontin for Left temporal lobe epilepsy for some years. I have recently been diagnosed with Hypothyroidism and am wondering if these medications can contribute to this condition and my weight gain. I have tried diets and exercise to no effect, constantly feel tired and lathargic. I have also had a hysterectomy when I was 30.. I am having hot flashes also. I have high TSH levels but normal T3 T4 levels. Could these medications contribute to my Hypothyroidism as well as maybe having a very early hysterectomy contribute to my hypothyroidism. Your opinion would be helpful. Thank you. Tania.
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Epilim is sodium valproate and Neurontin us Gabapentin. These drugs are useful in epilepsy and various other conditions. Like every drug, these drugs also have some common side-effects and some rare ones. However these drugs causing hypothyroidism is not known popularly. Secondly, hypothyroidism is very common among the ladies in 30s and 40s and all the symptoms mentioned by can be explained by hypothyroidism. Though you have normal T3 and T4, raised TSH warrants treatment for hypothyroidism. Your hysterectomy may not have much to do with your current problems. Hot flushes which you have described can be a sign of menopause. Please visit a physician and start your drugs for thyroid supplementation. Your response to these drugs will also be an indicator for hypothyroidism.
Hope I am able to solve your concerns.
Thanks. Get well soon.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor